MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP FOR 4.5MM/6.5MM STEPPED DRILL BIT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP FOR 4.5MM/6.5MM STEPPED DRILL BIT; MISC ORTHO SURGICAL INSTR
Model Number 03.010.079
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the drill stop for 4.5mm /6.5mm stepped drill bit in the femoral recon nail tray broke off in the femoral head of the patient intraoperatively.Tried to retrieve the broken bit with the pituitary.There were a few extra x-rays taken when attempting to retrieve the broken piece.The broken piece was left in the femoral head.There were 10 minutes of surgical delay.The procedure successfully completed.No patient consequence.This complaint involves one (1) device.This report is for (1) drill stop for 4.5mm/6.5mm stepped drill bit.This is report 1 of 1 (b)(4).

Brand Name
DRILL STOP FOR 4.5MM/6.5MM STEPPED DRILL BIT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11281682
Report Number2939274-2021-00686
Device Sequence Number17019259
Product Code LXH
UDI-Device Identifier10886982067494
UDI-Public(01)10886982067494
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.079
Device Catalogue Number03.010.079
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2021
Initial Report FDA Received Date02/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;